| Model Number |
SCH12 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
Superficial (First Degree) Burn (2685)
| Date of Event |
03/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual device is in process of being returned.Investigation is ongoing.Once we have additional relevant information, it will be submitted in a supplemental report.
Event or Problem Description
Complainant alleges "while using the suction bovie that came in the ent pack, the doctor got a burn from the handle by the suction below the button, not the tip.It burned through her glove and on her finger.".
Additional Manufacturer Narrative
The device was returned, and then was sent out for external evaluation.We are still awaiting the results, and the investigation is ongoing.Once new relevant information is identified, it will be submitted in a supplemental report.
Additional Manufacturer Narrative
The actual device that allegedly malfunctioned was not returned.Devices from the same box and lot were returned for evaluation.Those were sent out for testing and passed all tests, working as intended.True root cause is undetermined, as the complaint could not be confirmed.A possible root cause could be related to the device being used at a near 90 degree angle against the patient, causing body fluid to flow into the intake port during suction and creating a conductivity path between the electrode through the back-flowed liquid to the physicians hand when the device is being activated.Per the ifu, it is not recommended to activate the device with the electrode vertically down at a 90 degree angle to the patient.If any additional relevant information is identified, it will be submitted in a supplemental report.